Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


hepatitis c and PIs
Jan 14, 1998

Besides AIDS I also suffer from chronic hepatitis c and have been on a regime of norvir/azt/3tc since 12/96. I somehow have tolerated this treatment (nausea, fatigue, and general malaise),but for the past three weeks it has been hel( hell defined as: nausea, vomiting, headaches, stiff neck, hat flashes, fatigue). My doctor talked about changing my pi to fortavase. Last november my liver function was quite abnormal sgot 290/ sgpt 353. we are waiting for the results of my last test. Is there any reason to believe fortavase will be less toxic to the liver than norvir? Will it be as efficient as norvir in keeping the viral load undectatable? thank you. maria

Response from Dr. Gallant

Maria,

Fortovase might be less toxic because it might not get absorbed as well as Norvir, which gives you the answer to your second question.

Normally, when someone's having trouble with Norvir side effects I suggest lowering the dose to 400 twice a day and adding Fortovase (400 twice a day, too), but that might be asking for trouble with your liver problems. If your recent liver tests look good, it might be an option.

Depending on your most recent labwork, you may end up having to take a "drug holiday" to give your liver a rest. After that, you'd have to decide what to start when it's time to start again. I can't really answer that question-- I don't know the details of your case.

Good luck!

JG



Previous
keeping ritonavir cool
Next
Cholesterol Catch 22

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement